Alert archive / Maine / Flash Flood Watches in 2012

Flash Flood Watch 4, NWS Gray, ME

August 10, 20127 counties in New Hampshire; 8 counties in Maine

NWS Gray, ME issued this flash flood watch at Aug 10, 2012, 12:20 PM EDT for 7 counties in New Hampshire; 8 counties in Maine. It took effect at Aug 10, 2012, 2:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2012, 12:20 PM EDT (16:20 UTC)
In effect from
Aug 10, 2012, 2:00 PM EDT
Expired
Aug 10, 2012, 10:34 PM EDT
In force
9 hr
Issued by
NWS Gray, ME
Flood severity
None

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 50 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 4.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
597 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WGUS61 KGYX 101620
FFAGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAY ME
1220 PM EDT FRI AUG 10 2012

...FLASH FLOOD WATCH THIS AFTERNOON THROUGH MID-MORNING SATURDAY...

.SHOWERS AND THUNDERSTORMS WILL DEVELOP AND TRACK NORTHWARD
THROUGH NORTHERN NEW ENGLAND THIS AFTERNOON INTO THE OVERNIGHT
HOURS. THE ATMOSPHERE IS UNUSUALLY RICH IN MOISTURE...AND SHOWERS
AND THUNDERSTORMS ARE THEREFORE EXPECTED TO PRODUCE HEAVY
RAINFALL. GIVEN OBSERVED RAINFALL AMOUNTS OF 1 TO 2 INCHES ACROSS
CENTRAL AND NORTHERN NEW HAMPSHIRE AND WESTERN MAINE ON THURSDAY
AND THURSDAY NIGHT...ADDITIONAL HEAVY RAINFALL TODAY WILL RAISE
SMALL STREAMS AND CREEKS MORE RAPIDLY. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO PUSH INTO EASTERN MAINE SATURDAY MORNING. 

MEZ007>009-012>014-018>021-023>025-NHZ001>010-110030-
/O.NEW.KGYX.FF.A.0004.120810T1800Z-120811T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK-
COASTAL CUMBERLAND-SAGADAHOC-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND...
WESTBROOK...BATH...TOPSHAM...COLEBROOK...BERLIN...LANCASTER...
LITTLETON...NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...
WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...
CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER
1220 PM EDT FRI AUG 10 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MAINE AND NEW 
  HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN WESTERN MAINE...
   ANDROSCOGGIN...CENTRAL SOMERSET...COASTAL CUMBERLAND...
  COASTAL YORK...INTERIOR CUMBERLAND...INTERIOR YORK...
  KENNEBEC... NORTHERN FRANKLIN...NORTHERN OXFORD...SAGADAHOC...
  SOUTHERN FRANKLIN...SOUTHERN OXFORD AND SOUTHERN SOMERSET. IN 
  NEW HAMPSHIRE...BELKNAP...MERRIMACK...NORTHERN CARROLL...
  NORTHERN COOS...NORTHERN GRAFTON...SOUTHERN CARROLL...SOUTHERN 
  COOS... SOUTHERN GRAFTON...STRAFFORD AND SULLIVAN. 

* THROUGH SATURDAY MORNING

* SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS
  AFTERNOON INTO THE OVERNIGHT HOURS. LOCAL RAINFALL AMOUNTS OF 2
  INCHES OR MORE CAN BE EXPECTED WITH THESE STORMS.

* CREEKS AND STREAMS WHICH ARE ALREADY RUNNING AT ELEVATED LEVELS
  FROM THURSDAY'S RAINFALL ARE SUSCEPTIBLE TO RAPID RISES.
  ADDITIONALLY...STREAMS AND CREEKS IN HIGHER TERRAIN WILL RISE
  RAPIDLY ALONG AND DOWNSTREAM OF WHERE HEAVY RAINFALL IS OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

STJEAN/NWS GRAY ME
2 follow-up statements
666 
WGUS61 KGYX 110118
FFAGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAY ME
918 PM EDT FRI AUG 10 2012

...FLASH FLOOD WATCH THIS AFTERNOON THROUGH MID-MORNING
SATURDAY...

.HEAVY RAIN WILL CONTINUE TO PUSH INTO WESTERN MAINE THIS EVENING
AS THE REMNANTS OF A CONVECTIVE SYSTEM GET DRAWN INTO A LARGE LOW
PRESSURE SYSTEM. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
EXPECTED. THE HEAVY RAIN WILL END IN MOST AREAS BY MIDNIGHT OR
VERY SHORTLY AFTER.

NHZ001>010-110230-
/O.CAN.KGYX.FF.A.0004.000000T0000Z-120811T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-
INCLUDING THE CITIES OF...COLEBROOK...BERLIN...LANCASTER...
LITTLETON...NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...
WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...
CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER
918 PM EDT FRI AUG 10 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE HAS BEEN CANCELLED. THE HEAVY RAIN HAS
ENDED ACROSS NEW HAMPSHIRE... ALTHOUGH LIGHTER SHOWERS MAY PERSIST
FOR THE NEXT FEW HOURS.

$$

MEZ007>009-012>014-018>021-023>025-110600-
/O.EXT.KGYX.FF.A.0004.000000T0000Z-120811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK-
COASTAL CUMBERLAND-SAGADAHOC-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND...
WESTBROOK...BATH...TOPSHAM
918 PM EDT FRI AUG 10 2012

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 2 AM EDT SATURDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF WESTERN MAINE...INCLUDING THE FOLLOWING AREAS... 
  ANDROSCOGGIN...CENTRAL SOMERSET...COASTAL CUMBERLAND...COASTAL 
  YORK...INTERIOR CUMBERLAND...INTERIOR YORK...KENNEBEC... 
  NORTHERN FRANKLIN...NORTHERN OXFORD...SAGADAHOC...SOUTHERN 
  FRANKLIN...SOUTHERN OXFORD AND SOUTHERN SOMERSET. 

* UNTIL 2 AM EDT SATURDAY

* HEAVY RAIN WILL CONTINUE THROUGH THE EVENING. LOCAL RAINFALL
  AMOUNTS OF 2 INCHES OR MORE CAN BE EXPECTED.

* CREEKS AND STREAMS WHICH ARE ALREADY RUNNING AT ELEVATED 
  LEVELS FROM RECENT RAINFALL ARE SUSCEPTIBLE TO RAPID 
  RISES. ADDITIONALLY...STREAMS AND CREEKS IN HIGHER TERRAIN 
  WILL RISE RAPIDLY ALONG AND DOWNSTREAM OF WHERE HEAVY RAINFALL 
  IS OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
307 
WGUS61 KGYX 110234
FFAGYX

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAY ME
1034 PM EDT FRI AUG 10 2012

...FLOODING RAIN THREAT ENDING...

.ALTHOUGH RAIN CONTINUES ACROSS MUCH OF WESTERN MAINE THIS
EVENING... HEAVY AT TIMES... THE THREAT FOR FLOODING RAIN HAS
ENDED. ANY ADDITIONAL RAINFALL IS NOT EXPECTED TO CAUSE FLOODING.
RAIN SHOULD COME TO AN END OVER THE NEXT FEW HOURS.

MEZ007>009-012>014-018>021-023>025-110345-
/O.CAN.KGYX.FF.A.0004.000000T0000Z-120811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK-
COASTAL CUMBERLAND-SAGADAHOC-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND...
WESTBROOK...BATH...TOPSHAM
1034 PM EDT FRI AUG 10 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN MAINE HAS BEEN
CANCELLED. THE THREAT FOR FLOODING RAINS HAS ENDED... ALTHOUGH
MODERATE TO OCCASIONALLY HEAVY RAIN MAY CONTINUE FOR THE NEXT FEW
HOURS. NO ADDITIONAL FLOODING IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood watch went out at Aug 10, 6:46 AM EDT, 5 hours 34 minutes earlier.

Area forecast discussion, Aug 10, 6:46 AM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
646 AM EDT FRI AUG 10 2012

.SYNOPSIS...
LOW PRESSURE WILL MEANDER OVER THE EASTERN GREAT LAKES TODAY
THROUGH SATURDAY. A WARM FRONT EXTENDING EAST FROM THIS LOW WILL
MOVE SLOWLY TO THE NORTH FROM SOUTH OF NEW ENGLAND TODAY INTO
NORTHERN NEW ENGLAND ON SATURDAY. A COLD FRONT ASSOCIATED WITH THE
LOW PRESSURE SYSTEM WILL MOVE EAST TOWARD THE REGION ON SATURDAY,
THEN CROSS THE REGION ON SUNDAY. A WEAK TROUGH WILL CROSS THE
AREA MONDAY. LOW PRESSURE WILL PULL A COLD FRONT ACROSS THE REGION
TUESDAY NIGHT AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL UPDATE TO INPUT LATEST OBSERVED DATA. MAIN CHANGE IS TO
ADJUST THE CHC OF PRCP PER LATEST RADAR. OTRW JUST MINOR TWEAKS.

THE LOW TO OUR W IS CAUGHT UNDER THE UPR LVL CUTOFF LOW OVER THE
ERN GREAT LAKES SO IT WILL MOVE VERY LITTLE TDA. A WRM FNT
EXTENDING E FROM THIS LOW TO S OF NEW ENGLAND WILL SLOWLY PUSH TO
THE N TDA. AN OLD FRONTAL BOUNDARY HUNG UP ACROSS NRN NH AND WRN
ME WILL SLOWLY DISSIPATE.

LOTS OF MOIST AND UNSTABLE AIR WILL CONT TO PUSH N INTO THE FCST
AREA WITH A LONG TRAJECTORY OF MOISTURE FEEDING IN FROM THE GULF
OF MEXICO AND THE CARIBBEAN SUPPLYING A TROPICAL MOISTURE FEED.
PRECIPITABLE WATER VALUES ARE VERY HIGH IN THIS AIR MASS. THIS HAS
THE POTENTIAL TO PRODUCE SOME HEAVY RA WITH ANY SHRA OR TSTM
ACTIVITY. TEMPS WON'T WRM UP TOO MUCH TDA DUE TO LOTS OF CLOUDS
AND PRPC. AREAS OF F SHOULD LIFT SLOWLY THIS MORNING.

GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS GUIDANCE ALONG
WITH A BLEND OF HPC/RFC QPF FOR THE NEAR TERM FCST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
THE WX PATTERN DOESN'T CHANGE MUCH FROM THE NEAR TERM TO THE SHORT
TERM. THE UPR LVL CUTOFF LOW REMAINS OVER THE ERN GREAT LAKES WITH
THE SFC LOW MEANDERING AROUND UNDER THE UPR LVL SYSTEM. THE WRM
FNT CONTINUES TO PUSH NORTHWARD INTO NRN NEW ENGLAND ON SATURDAY
WHILE A CD FNT APPROACHES FROM THE W.

THIS WILL CONT PRCP ACROSS THE REGION WITH SOME HEAVY RA PSBL AS
HIGH PRECIPITABLE WATER VALUES AND THE TROPICAL CONNECTION CONT.
MODELS HAVE BEGUN TO BE A BIT MORE VARIABLE WITH QPF AMOUNTS. THEY
HAVE TENDED TO SHOW HIGHEST AMOUNTS OVER MORE NRN AREAS WITH
LESSER AMOUNTS TO THE S...BUT NOW ARE BEGINNING TO REVERSE THAT
TREND. THUS CONFIDENCE IS NOT VERY HIGH FOR QPF AMOUNTS AND WHERE
THE HIGHEST AMOUNTS WILL OCCUR... BUT THERE IS THE POTENTIAL FOR
SOME HEAVIER PRCP.

GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS GUIDANCE ALONG
WITH A BLEND OF HPC/RFC QPF FOR THE SHORT TERM FCST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BOTH ECMWF/GFS SUPPORT A CONTINUATION OF ABOVE NORMAL TEMPERATURES
THIS PERIOD. AN UPPER LOW CENTERED OVER THE EASTERN GREAT LAKES
WILL LIFT NORTH INTO SOUTHERN CANADA AND WEAKEN EARLY IN THE
PERIOD. WE'RE THEN LEFT WITH A BROAD TROUGH WITH A SERIES OF WEAK
IMPULSES BRINGING UNSETTLED WEATHER AS THEY CROSS THE REGION
NEARLY EVERYDAY.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH SATURDAY/...VARIABLE CONDITIONS...MOSTLY IFR
TO LIFR AT NGT AND INTO THE MORNING HOURS THEN MVFR TO IFR DURING
THE AFTERNOON HOURS IN SHRA/TSTMS AND AREAS OF F THAT WILL BE MOST
PREVALENT AT NGT TIME AND INTO THE MID MORNING HOURS.

LONG TERM...

SUN...AREAS OF MVFR IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SHORT TERM /TODAY THROUGH SATURDAY/...WILL UPDATE TO INPUT LATEST
OBSERVED DATA RESULTING IN JUST MINOR TWEAKS TO THE PREVIOUS
FCST. ONSHORE FLOW OF S OR SE WINDS WILL CONT THRU THE SHORT TERM
FCST PERIOD. A FEW GUSTS OVER THE OUTERMOST WATERS MAY APPROACH 25
KTS...BUT WINDS SHOULD STAY BELOW SCA LEVELS. SEAS WILL BUILD DUE
TO THE CONTINUED ONSHORE FLOW /AND AS FCST BY THE SWAN MODEL
GUIDANCE WHICH WAS USED FOR THE SHORT TERM FCST/ AND MAY REACH 5
FT TNGT AND SATURDAY...WHICH TOUCHES SCA CRITERIA. FOR NOW WILL
NOT PUT UP AN SCA FOR SEAS BUT IT BEARS WATCHING CLOSELY FOR THE
POTENTIAL TNGT AND SATURDAY.

LONG TERM...

SUN - MON AM...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE OUTSIDE THE
BAYS.

&&

.HYDROLOGY...
THE POTENTIAL FOR HEAVY RA TDA THRU SATURDAY AND INTO SATURDAY NGT
COULD LEAD TO SOME MINOR FLOODING PROBLEMS...ESPECIALLY IF ANY
HEAVY TSTMS DEVELOP OR IF TSTMS TRAIN OVER THE SAME AREAS. AT THIS
TIME NO FLOOD WATCHES ARE IN EFFECT BUT THE POTENTIAL FOR
EXCESSIVE RAINFALL NEEDS TO BE MONITORED CLOSELY OVER THE NEXT
COUPLE OF DAYS. PER RADAR...THERE HAVE ALREADY BEEN SOME HEAVY
RAINFALL AMOUNTS OF 1 TO 2 INCHES /AND LOCALLY MORE/ OVER THE PAST
12 HOURS OR SO.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 10, 3:37 AM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
337 AM EDT FRI AUG 10 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-110745-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
337 AM EDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.
A FRONT WILL REMAIN STALLED ACROSS THE REGION AND PROVIDE A FOCUS
FOR SHOWER AND THUNDERSTORM ACTIVITY. SLOW-MOVING SHOWERS AND
THUNDERSTORMS COULD PRODUCE LOCALIZED FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE THRU SATURDAY NIGHT AND
COULD LEAD TO SOME MINOR FLOODING PROBLEMS...ESPECIALLY IF ANY
HEAVY THUNDERSTORMS DEVELOP OR IF THUNDERSTORMS TRAIN OVER THE
SAME AREAS. AT THIS TIME NO FLOOD WATCHES ARE IN EFFECT BUT THE
POTENTIAL FOR EXCESSIVE RAINFALL NEEDS TO BE MONITORED CLOSELY
OVER THE NEXT COUPLE OF DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-110745-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
337 AM EDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 10, 8:21 AM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
821 AM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      LEBANON                 43.39N  70.85W
08/09/2012                   YORK               ME   LAW ENFORCEMENT

            BRIDGE WASHED OUT NEAR 258 ORRILLS HILLS ROAD

&&

EVENT NUMBER GYX1200232

MPK
Local storm report, Aug 10, 8:39 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
839 AM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     1 SSW MILTON            43.39N  71.00W
08/09/2012                   STRAFFORD          NH   LAW ENFORCEMENT

            LARGE TREE AND WIRES DOWN ACROSS MCKEAGNEY ROAD

&&

EVENT NUMBER GYX1200233

MPK
Local storm report, Aug 10, 9:00 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
900 AM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     2 WSW SUGAR HILL        44.21N  71.83W
08/09/2012                   GRAFTON            NH   LAW ENFORCEMENT

            THREE LARGE TREES ACROSS PEARL LAKE ROAD BETWEEN LISBON
            AND SUGAR HILL

&&

EVENT NUMBER GYX1200234

MPK
Local storm report, Aug 10, 10:45 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1045 AM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      LEBANON                 43.39N  70.85W
08/09/2012                   YORK               ME   EMERGENCY MNGR

            CORRECTION TO EARLIER REPORT OF BRIDGE WASHED IT...IT
            WAS COVERT THAT WAS OVER CAPACITY CAUSING WATER TO WASH
            OVER ORRILLS HILL ROAD AND ABOUT A 4FT SECTION OF ROAD
            WAS ERODED AWAY.

&&

EVENT NUMBER GYX1200235

MPK
Local storm report, Aug 10, 11:18 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1118 AM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     TSTM WND DMG     3 ESE BRIDGTON          44.03N  70.66W
08/10/2012                   CUMBERLAND         ME   LAW ENFORCEMENT

            MORE THAN 20 LARGE TREES UPROOTED AND SNAPPED ON
            MEETINGHOUSE LANE IN VICKI LYN CAMPGROUND...TREES AND
            WIRES ALSO DOWN ON WEYMOUTH ROAD

&&

EVENT NUMBER GYX1200236

MPK

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 10:13 PM EDTSpecial Weather StatementGYXBelknap47 min
Aug 10, 2:03 PM EDTSpecial Weather StatementGYXCarroll57 min
Aug 10, 2:07 PM EDTSpecial Weather StatementGYXStrafford53 min
Aug 10, 2:36 PM EDTSevere Thunderstorm WarningGYXBelknap, Merrimack, Rockingham, Strafford54 min
Aug 10, 2:48 PM EDTAreal Flood AdvisoryGYXGrafton, Sullivan3 hr
Aug 10, 3:30 PM EDTSpecial Weather StatementGYXGrafton45 min
Aug 10, 3:51 PM EDTSpecial Weather StatementGYXBelknap39 min
Aug 10, 3:53 PM EDTAreal Flood AdvisoryGYXBelknap, Grafton, Merrimack3 hr
Aug 10, 4:04 PM EDTAreal Flood AdvisoryGYXCoos116 min
Aug 10, 4:35 PM EDTFlash Flood WarningGYXBelknap, Grafton3 hr
Aug 10, 5:23 PM EDTAreal Flood AdvisoryGYXBelknap, Carroll, Merrimack, Rockingham, Strafford112 min
Aug 10, 6:18 PM EDTAreal Flood AdvisoryGYXCarroll, Coos, Grafton3 hr
Aug 10, 6:53 PM EDTSpecial Weather StatementGYXCarroll52 min
Aug 9, 9:25 PM EDTAreal Flood AdvisoryGYXSomerset80 min
Aug 9, 11:44 PM EDTSpecial Weather StatementGYXAndroscoggin61 min
Aug 9, 11:58 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Oxford, York62 min
Aug 10, 12:50 AM EDTSpecial Weather StatementGYXCumberland55 min
Aug 10, 5:32 PM EDTAreal Flood AdvisoryGYXFranklin, Somerset3 hr
Aug 10, 7:43 PM EDTSpecial Weather StatementGYXOxford47 min

Nearby

Flash Flood Watches in Maine, 2012Flash Flood Watches in New Hampshire, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.